Its been almost 30 days since my craniotomy and AVM removal. For the most part I have doing ok with normal post surgical pain some dizziness & balance issues when standing/ walking. Is this to be expected? If so Does it eventually go away? The most recent thing that has occurred has been insomnia. I have weaned myself off of all the pain meds with the exception of a Tylenol on occasion, now I cant seem to sleep, feels like my brain wont shut off, as a result I feel tired, and very irritable. I have tried Ativan and it does provide some help in allowing me to relax, but not sure how long I should be taking this? Is Insomnia a common problem after having a craniotomy? An suggestions on methods of getting some quality sleep?Any suggestions appreciated.
Hi and good to hear you are doing well. WOW 30 days, I can only speak for myself but it's been 25 years for me and my balance is still a little off, may always be but you learn to compensate for what you lose it seems.
Insomnia !!!!! ya I suffer some from that, but only found that out 6 months ago. That may sound strange, for the time line, I have had seizures from the start of my recovery and was on Dilantin up untill it stopped working. That drug kept me fairly drowsy, more than I realized untill it was changed for me. Moved onto a newer drug. Keppra, since then I have had to get a sleeping pill to help. My Neuro made it clear to me he would not pick one that was addictive. So happy for that.
So all is good for sleeping. I would suggest that if this does become a problem check it out and tell your DR. as this also can be a result of brain injury. Take care and let us know how things are going for you. Cheers
Opp's...... Me again, sorry for ending my post before I even gave you a few suggestions,
try no T.V. / computer screens or visual stimulants. No caffine : I know thats hard to do, meditation tapes,
Yoga, Yes I said the " yoga word " it's really all about stopping the bothersome incoming thoughts. Good luck once again
Rancher, thank you for your reply and suggestions. I two do not want to take addictive drugs, but will have to continue with Ativan until I can see my Doctor next week in San Francisco which is 400 miles from my home. Do you care to share the name of the sleeping medication your Dr prescribed?
Hi and glad to hear your going to see your DR. as your probably aware of how important advise from your specialist is.
The name of the drug I'm taking is Zopiclone 7.5 mg. Although this is mild I find that getting into the proper REM state helps a ton. Even if my hours of sleep are not as many as I'd like. Seems to be enough quality for me to not feel so mindless.
Wishing you greatest luck, please let me know how it goes
Have you tried a natural sleep aid like melatonin? I found that even the smallest dose, like 1 mg works and is not harmful
Oh.... I like that thought Rosemary. Going to check it out a little more.
Glad to have caught up on the sleep though. Was a rough transission from Dilantin - to Keppra. Thanks for the post